Global theory of one-frequency Schrödinger operators

Artur Avila CNRS, IMJ-PRG, UMR 7586, Université Paris Diderot, Sorbonne Paris Cité, Sorbonnes Universités

Dynamical Systems mathscidoc:1701.11009

Acta Mathematica, 215, (1), 1-54, 2013.4
We study Schrödinger operators with a one-frequency analytic potential, focusing on the transition between the two distinct local regimes characteristic respectively of large and small potentials. From the dynamical point of view, the transition signals the emergence of non-uniform hyperbolicity, so the dependence of the Lyapunov exponent with respect to parameters plays a central role in the analysis. Though often ill-behaved by conventional measures, we show that the Lyapunov exponent is in fact remarkably regular in a “stratified sense” which we define: the irregularity comes from the matching of nice (analytic or smooth) functions along sets with complicated geometry. This result allows us to establish that the “critical set” for the transition lies within countably many codimension one subvarieties of the (infinite-dimensional) parameter space. A more refined renormalization-based analysis shows that the critical set is rather thin within those subvarieties, and allows us to conclude that a typical potential has no critical energies. Such acritical potentials also form an open set and have several interesting properties: only finitely many “phase transitions” may happen, but never at any specific point in the spectrum, and the Lyapunov exponent is minorated in the region of the spectrum where it is positive. On the other hand, we do show that the number of phase transitions can be arbitrarily large.
symplectic diffeomorphisms; partial hyperbolicity; Lyapunov exponents; generic properties
[ Download ] [ 2017-01-08 20:34:05 uploaded by actaadmin ] [ 1398 downloads ] [ 0 comments ] [ Cited by 7 ]
  title={Global theory of one-frequency Schrödinger operators},
  author={Artur Avila},
  booktitle={Acta Mathematica},
Artur Avila. Global theory of one-frequency Schrödinger operators. 2013. Vol. 215. In Acta Mathematica. pp.1-54.
Please log in for comment!
Contact us: | Copyright Reserved